Clinical Edge

Summaries of Must-Read Clinical Literature, Guidelines, and FDA Actions

Skin plus GI adverse events with checkpoint inhibitors linked to risk of additional adverse events

Key clinical point: Patients on checkpoint inhibitors with coemergent dermatologic and gastrointestinal side effects may be at increased risk of further immune-related adverse events, but may have better odds of a favorable cancer outcome.

Major finding: The odds of developing an additional immune-related adverse event such as hepatitis or hypophysitis was 18.5 times higher in the patients who had rash and colitis as compared with those with colitis only, the researchers also found.

Study details: A retrospective, single-center study including 67 cancer patients with checkpoint inhibitor–associated immune-mediated toxicities.

Disclosures: The presenter reported no conflicts of interest.

Citation:

REPORTING FROM WCD2019